Heart Damage from Radiation ??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jean in WA
Regular Member


Date Joined Mar 2005
Total Posts : 43
   Posted 10/13/2006 7:34 AM (GMT -7)   
Hello Ladies,

It has been a long time since I last wrote a note here...but you are never far from my thoughts. I did go back to work in January and loved the job, but I got so tired that I finally had to quit in August. Had an MRI of my head and CT scan of the chest, but there were no new cancer sites, thank goodness!

So, now we are wondering if the chest pain I have and this lethagy may be caused by damage to my heart during radiation treatments last year. My question...have any of you had this problem? I am having a echo stress test next week, but thought I would check with you as well.

Take care,
Jean in WA

gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 10/13/2006 8:52 AM (GMT -7)   
Yes Jean, it does happen. I personally have not had a problem, nor did I have radiology, but one of our dear members a few years back had pretty severe heart problems. I am not sure it was radiology or if it was chemo. She lived in OK at the time and the doctor treating her for heart problems unfortunately erred in her treatment. She moved to Atlanta GA and went to a new doctor. Just as he was getting a handle on her problems her heart gave out. We were all so upset because it was so unnecessary. Her heart beat was very erratic as I recall. I am not telling you this to frighten you, but to point out it can happen and once again we must advocate staying on top of what the doctor is doing and how much he/she knows. Take care and keep us informed as to how the tests go.

Hugs, MK


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 10/13/2006 4:28 PM (GMT -7)   
I think Lucy now has cardiac troubles but as the result of chemo and not rads. Jean, did you do chemo? Adriamycin is toxic to the heart. One of those things where they say the benefits of chemo outweigh the risks, but it certainly can cause issues.
Hope it is just nothing...
Lori


kmonke
Regular Member


Date Joined Jul 2003
Total Posts : 352
   Posted 10/13/2006 7:54 PM (GMT -7)   

I have cardiomyopathy, but it is from chemo, not radiation.  Did you have chemo?  My cardiologist said that he did a study when he was getting his degree on the affects of adriamycin on the heart, and they can be great.

Your echo will give them a good picture of how things are.  I have been on Coreg for a year now and just had another Echo done this week.  Will soon know if the meds are doing what the Dr feels they will do.  He told me that chemo induced cardiomyopathy can be reversed.  Let's hope so.

If you have any other questions about it, don't hesitate to ask.

Take care and God Bless - meantime, get as much rest as you can.

Kitty M


Jo-Ann
Veteran Member


Date Joined Jul 2003
Total Posts : 829
   Posted 10/15/2006 9:01 AM (GMT -7)   
I had double radiation, twice a day instead of once a day. I don't appear to have any heart problems from it and it's been over ten years now.

I do agree with the others, and I was warned by the onc, that the chemo can very well affect the heart. In fact, the protocol my onc used was to only give me half of the Adriamycin (the A in my A/C/5FU chemo). I would have to go back the following week for the second half of the A.

I hope whatever they find is very easily treated. We just don't deserve all of the side effects of our treatments.

Hugs, Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".


lemonz
Veteran Member


Date Joined Jul 2003
Total Posts : 1090
   Posted 10/15/2006 3:32 PM (GMT -7)   
Hi Jean, If I remember correctly, and I am pretty sure I do, my SIL was told when she had her first cancer on the right side the surgeon told her that is better because there was less chance of heart damage from radiaiton. When she had a separate occurance on the left side he told her it was not bad because it was not close to the wall and her heart should be fine. He was right on both occasions. I am sorry but I do not remember your cancer location was. Hope when you do get it checked out you will find everything is fine. Good hearing from you again. Just so sorry it had to be a problem that brought you back. Hugs, Joyce
How wonderful it would be to see Angels where there are only clouds. How sad it would be to see clouds where there are Angels.
 
 


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 10/15/2006 3:57 PM (GMT -7)   
Yes Joyce, I remember that too...my radiation was on the left side and I know the doctor had to map the field around the heart and minimize any damage.

Lori


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 10/16/2006 6:19 PM (GMT -7)   
Any damage to the heart would be likely to cause pain. The question is if rads did cause the damage to the heart. No one can say what another feels.

Lori

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:15 AM (GMT -7)
There are a total of 2,732,428 posts in 301,019 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
165 Guest(s), 3 Registered Member(s) are currently online.  Details
notsosicklygirl, ppm guy, chacha


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer